Free
Alton Walking Festival 1st - 31st May 2022

Alton Walking Festival 1st - 31st May 2022

Actions and Detail Panel

Free

Event Information

Location

Location

Alton and Surrounding villages

Town Hall

Market Square

Alton

GU34 1HD

United Kingdom

View Map

Event description
Let’s Walk Alton! Alton Walking Festival returns this May with over 100 walks to choose from.

About this event

Alton is a vibrant Walkers are Welcome Hampshire town which truly has community spirit at its heart. Situated at the source of the River Wey and enjoying a stunning rural backdrop at the gateway of the South Downs National Park, Alton is known by many as 'Jane Austen Country' with its close ties to its charming neighbouring parish of Chawton. There is plenty to see and do in and around Alton and the town serves as a convenient base to explore the local area. The town is easily accessible by public transport, has direct road links from Winchester, Basingstoke and Guildford and is located just off the A31 with ample parking throughout the town.

Alton Walking Festival, which is now in its 10th year, is a truly friendly walking event, ideal for enthusiastic walkers, relaxed wanderers, and curious explorers of all ages. The festival is the ideal opportunity for the local community and visitors from further afield to meet likeminded people, explore the Town and its surrounding villages and discover the superb Hampshire countryside with its abundance of wildlife and rich cultural heritage.

The Festival hosts a wide variety of walks led by knowledgeable volunteer walk leaders, offering an extensive programme of routes to suit all abilities. Whether you’re looking for a shorter stroll, a day long hike or themed walks including Foraging, Nordic Poles, Bat Walks, Walking Challenges and Town Walks, there is definitely a walk for you.

Please see below the list of walks during the 2022 festival. For full details on all the walks please visit www.alton.gov.uk

All walks will leave promptly at the start time advertised. Please make sure you arrive at the meeting point 15 minutes before the start time.

Sunday 1st May

Walk 1 Overton to Alton 20 miles / 8.5 hours 8:30 AM

Walk 2 Town Guides: Civil War Walk 2 miles / 1.5 hours 11:30 AM

Walk 3 Bluebells in Ackender Woods 3 miles / 1.5 hours 6:00 PM

Monday 2nd May

Walk 4 U3A Walk: Gravel Hill, Binsted Circuit 7.5 miles / 3.5 hrs 9:30 AM

Walk 5 In Writer’s Footsteps: Chawton, Selborne and Farringdon 10 miles / 5 - 6 hours 10:00 AM

Walk 6 Binsted Circuit 3.7 miles / 2 hours 6:30 PM

Tuesday 3rd May

Walk 7 Alton Ramblers: Medstead Circular 7 miles / 4 hours 9:45 AM

Walk 8 Lasham, Weston Patrick and Shaldon loop 7 miles / 3 - 3.5 hours 10:00 AM

Walk 9 Truncheaunts Farm to Hartley Mauditt 4 miles / 2 hours 10:00 AM

Walk 10 Alton North Tree Walk 2 miles / 2.5 hours 10:00 AM

Walk 11 Town Guides: Town Walk 2 miles / 1.5 hours 2:00 PM

Wednesday 4th May

Walk 12 Alton to Binsted Church and via Hangers Way 10 miles / 5 - 6 hours 10:00 AM

Walk 13 Up and Over Holybourne Down 4.75 miles / 2.5 - 3 hours 10:00 AM

Walk 14 The Hattingley Hike 14 miles / 4.5 hours 10:00 AM

Walk 15 Forest Research and Bentley Station Tree Walk 2.5 miles / 2 - 2.5 hours 11:00 AM

Thursday 5th May

Walk 16 Petersfield to Alton 15 miles / 7 hours 9:45 AM

Walk 17 Alton’s short but sweet buggy walk 1 mile / 30 minutes 10:00 AM

Walk 18 Kingsley/Broxhead Loop 5 miles / 2.5 hours 10:00 AM

Walk 19 Woodland Wander 7 miles / 3 - 3.5 hours 10:30 AM

Friday 6th May

Walk 20 Medstead and the vineyards 4.5 miles / 2 hours 10:00 AM

Walk 21 Hedgerow Foraging Walk 1 hour 10:30 AM

Walk 22 Wellbeing Walk: Finding your direction, Chawton 2 miles / 2 hours 10:30 AM

Walk 23 Alton Ramblers: Four Marks Paths and Woods 6 miles / 3.5 hours 1:00 PM

Saturday 7th May

Walk 24 Winchester to Alton 20 miles / All day 9:00 AM

Walk 25 Alton Women Walkers:Chawton to Newton Valence loop 9 miles / 3.5 hours 9:30 AM

Walk 26 The Six Hills of Alton - Full Circuit (Trelors Sponsored Walk) 11 miles / 5 hours 10:00 AM

Walk 27 Power of Poles 2 miles / 1.5 hours 10:00 AM

Walk 28 Hedgerow Foraging Walk 1 hour 10:30 AM

Walk 29 Power of Poles 2 miles / 1.5 hours 12:00 PM

Walk 30 Town Guides: Town Walk 2 miles / 1.5 hours 2:00 PM

Walk 31 Family Ghost Walk 1 hour 7:00 PM

To book please go to https://ghost-walks.com/

Walk 32 Adult Ghost Walk 1 hour 8:30 PM

To book please go to https://ghost-walks.com/

Sunday 8th May

Walk 33 RSPB Walk: Dawn Chorus Walk 1 - 2 miles / 2 - 3 hours 6:00 AM

Walk 34 Bentley Station to Alton Station 8.5 miles / 3.5 - 4 hours 9:30 AM

Walk 35 Alton Ramblers: Alton Southern Regions 10 miles / 5 hours 9:30 AM

Walk 36 Binsted, Wheatley and South Hay 5.5 miles / 2.5 hours 10:00 AM

Monday 9th May

Walk 37 Odiham to Alton 11 miles / 5 hours 10:00 AM

Walk 38 Wellbeing Walk: Letting Go 4.5 miles / 2.5 hours 10:00 AM

Walk 39 The Six Hills of Alton - West Circuit 6 miles / 3 hours 10:00 AM

Walk 40 River and forest loop 5 miles / 2.5 hours 10:00 AM

Walk 41 Town Guides: Civil War Walk 2 miles / 1.5 hours 11:00 AM

Walk 42 Alton North Tree Walk 2 miles / 2.5 hours 2:30 PM

Tuesday 10th May

Walk 43 Step into Gilbert White's Brewhouse: Alton to Selborne circuit 6.5 miles / 3 hours 10:00 AM

Walk 44 Medstead - short circuit! 3 miles / 2 hours 10:00 AM

Walk 45 Binswood evening circuit 3 miles / 1.5 hours 6:00 PM

Wednesday 11th May

Walk 46 The Meon Meander 24 miles / 8 hours 10:00 AM

Walk 47 Cardiac Rehab Ramble 4.5 miles / 2 - 2.5 hours 10:00 AM

Walk 48 Shortheath & Binswood Common 3 miles / 1.5 hours 10:30 AM

Walk 49 Nordic Walk around Ropley 4 miles / 1.5 hours 10:30 AM

Walk 50 Rowledge, Glenbervie Inclosure and Holt Pound Tree Walk 2.5 miles / 2 - 2.5 hours 11:00 AM

Thursday 12th May

Walk 51 Bramdean Common and Battle of Cheriton site 8.5 miles / 3.5 - 4 hours 10:00 AM

Walk 52 Binsted Circuit 3.7 miles / 2 hours 6:30 PM

Friday 13th May

Walk 53 Medstead north west loop 5.5 miles / 2.5 hours 9:30 AM

Walk 54 The Six Hills of Alton - East Circuit 8 miles / 4 hours 10:00 AM

Walk 55 Hedgerow Foraging Walk 1 hour 10:30 AM

Walk 56 Town Guides: Town Walk 2 miles / 1.5 hours 2:00 PM

Saturday 14th May

Walk 57 Alton Ramblers: Alton Eastern Regions 12 miles / 6 hours 9:30 AM

Walk 58 Holybourne Family walk 2 miles / 2 hours 2:00 PM

Sunday 15th May

Walk 59 Shortheath and Wyck Circuit 6.5 miles/ 2.5 - 3 hours 9:30 AM

Walk 60 Hedgerow Foraging Walk 1 hour 10:30 AM

Walk 61 William Cobbett Circuit from Selborne 9 miles / 5.5 hours 9:30 AM

Walk 62 Town Guides: Civil War Walk 2 miles / 1.5 hours 2:00 PM

Monday 16th May

Walk 63 Cheriton Explorer 13 miles / 5 - 6 hours 9:00 AM

Walk 64 Binsted, Froyle Mill and Isington Circuit 4.5 miles / 2.5 hours 10:00 AM

Walk 65 Alton circuit via the high ground between Wey & Itchen 12 miles / 6 hours 10:00 AM

Tuesday 17th May

Walk 66 Buggy stroll in lodge inclosure 1.4 miles / 1 hour 10:00 AM

Walk 67 A circular walk from Bentley towards Crondall 7 miles / 2.5 hours 10:00 AM

Walk 68 Froyle evening circuit 2.5 miles / 1.5 hours 6:00 PM

Wednesday 18th May

Walk 69 Bentworth- Gaston Wood and Oxdrove Way 4 miles / 2 hours 10:00 AM

Walk 70 Home Farm: Woodland Trust's Hampshire Gem 3 miles / 1.5 hours 10:30 AM

Walk 71 The Shalden Circular 13 miles / 4 hours 10:00 AM

Walk 72 Abbotts Wood and Bucks Horn Oak Tree Walk 3.3 miles / 2 hours 11:00 AM

Thursday 19th May

Walk 73 Alton Ramblers: SouthWest Chawton Loop 10 miles / 5 hours 9:30 AM

Walk 74 Five to Ten Walk: West Meon and Beacon Hill 9 miles / 5.5 hrs 10:00 AM

Walk 75 Exploring the Hangars - East Worldham to Hartley 4 - 5 miles / 2-3 hours 2:00 PM

Friday 20th May

Walk 76 Wellbeing Walk: Finding Joy 3 miles / 2 hours 10:00 AM

Walk 77 Family Ghost Walk 1 hour 7:00 PMTo book please go to https://ghost-walks.com/

Walk 78 Adult Ghost Walk 1 hour 8:30 PMTo book please go to https://ghost-walks.com/

Saturday 21st May

Walk 79 A wander through Bradley 5.5 miles / 2.5 hours 9:30 AM

Walk 80 Binsted, Wheatley and South Hay 5.5 miles / 2.5 hours 10:00 AM

Walk 81 Brewery Walk 2 miles / 1.5 - 2 hours 10:30 AM

Walk 82 Long Distance Walkers Association: Chawton Challenge 20 or 30 miles VARIOUS

Sunday 22nd May

Walk 83 Hampshire Bat Group: Evening Bat Walk 2 hours 8:45 PM

Walk 84 Alton Ramblers: Villages round Alton 10 miles / 5 hours 9:30 AM

Walk 85 Chawton House Estate 4 miles / 2 hours 11:00 AM

Walk 86 West of Alton circuit with views & churches 10 miles / 4.5 hours 2:00 PM

Monday 23rd May

Walk 87 Saintbury Hill Circuit 8 miles / 3.5 hours 9:30 AM

Walk 88 Bentley Hall Betty King's Copse loop 5 miles / 2.5 hours 10:00 AM

Walk 89 Introducing Hattingley Valley: circuit from Medstead stopping at Hattingley Valley Wines in Lower Wield 6.5 miles / 3 hours 2:00 PM

Tuesday 24th May

Walk 90 Binsted Tree Walk 2.5 miles / 2 - 2.5 hours 11:00 AM

Walk 91 In the footstepsof Gilbert White 6 - 7 miles / 3 - 3.5 hours 2:00 PM

Wednesday 25th May

Walk 92 The Hattingley Hike and more! 21 miles / 6.5 - 7 hours 9:00 AM

Walk 93 Liss to Alton - Rail Ramble 11 miles / 6 hours 9:30 AM

Walk 94 U3A Walk: Ackender Wood Bluebells 3 miles / 2 hours 10:00 AM

Walk 95 RSPB Walk: Bird and Wildlife Evening Walk 1 - 2 miles / 2 - 3 hours 7:00 PM

Thursday 26th May

Walk 96 Alton Ramblers: Chawton Park Wood and Chawton 7.5 miles / 3.5 - 4 hours 10:00 AM

Walk 97 Lower Froyle and Pax Hill 4.25 miles / 2 hours 10:00 AM

Walk 98 East Worldham Circuit - Evening Walk 2.5 miles / 1.5 hours 6:00 PM

Friday 27th May

Walk 99 U3A Walk: Spain Lane Bradley Wield 6 miles / 3 hours 10:00 AM

Walk 100 Wellbeing Walk: Finding Peace, Selborne 2.5 miles / 2 hours 10:30 AM

Walk 101 A circuit around Lower Froyle 5.2 miles / 3 hours 2:00 PM

Saturday 28th May

Walk 102 Medstead North West loop 5.5 miles / 2.5 hours 9:30 AM

Walk 103 Ackender Woods to Chawton Park Woods 8.5 miles / 3.5 hours 9:30 AM

Walk 104 Town Guides: Civil War Walk 2 miles / 1.5 hours 11:00 AM

Walk 105 Binsted and Isington Tree Walk 3.5 miles / 2 hours 11:00 AM

Sunday 29th May

Walk 106 RSPB: Bird and Wildlife Walk 1 - 2 miles / 2 - 3 hours 9:00 AM

Walk 107 Shalden, Bentworth and Wivelrod Circuit 10.5 miles / 4 hours 9:30 AM

Walk 108 Weston Common and Shalden 4.75 miles / 2 - 2.5 hours 10:00 AM

Walk 109 Medstead Western Loop 10 miles / 5 hours 10:00 AM

Monday 30th May

Walk 110 River and forest loop 5 miles / 2.5 hours 10:00 AM

Walk 111 Binsted, Froyle Mill and Isington circuit 4.5 miles / 2.5 hours 10:00 AM

Tuesday 31st May

Walk 112 Whitchurch to Alton 26 miles / All day 8:00 AM

Walk 113 Binsted and Isington Tree Walk 3.5 miles / 3 hours 11:00 AM

Alton Walking Festival 1st - 31st May 2022 image
Share with friends

Location

Alton and Surrounding villages

Town Hall

Market Square

Alton

GU34 1HD

United Kingdom

View Map

Save This Event

Event Saved